Alert archive / Tennessee / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 116, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Aug 12, 2013, 9:52 AM CDT for Robertson County, Sumner County, Tennessee. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 12, 2013, 9:52 AM CDT (14:52 UTC)
- Expired
- Aug 12, 2013, 10:15 AM CDT
- In force
- 23 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Robertson County, TN, Sumner County, TN
The radar
The Nashville radar (KOHX), 29 km from the middle of the area, began a volume at 14:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 2.9 hours before the alert went out and 41 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1987 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 542 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.7
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 12, 9:11 AM CDT, 41 minutes earlier.
Area forecast discussion, Aug 12, 9:11 AM CDT, 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 911 AM CDT MON AUG 12 2013 .UPDATE...HAVE UPDATED GRIDS AND ZFP TO REFLECT MOVEMENT OF THUNDERSTORMS ACROSS NORTHERN PARTS OF THE MID STATE THIS MORNING. POPS AND CLOUDS INCREASED, AND MENTION OF "HEAVY RAINFALL" INSERTED INTO TEXT. MOVEMENT OF THE STORMS IS EAST AT 25 MPH AND BELIEVE THEY WILL CONTINUE TO SWEEP INTO THE NASHVILLE AREA SHORTLY, AND THEN PUSH TOWARD THE NORTHERN CUMBERLAND PLATEAU. RECENT DOPPLER ESTIMATE RAINFALL RATES HAVE BEEN BETWEEN 1.25 AND 1.50 INCHES IN AN HOUR IN THE HEAVIER THUNDERSTORM CLUSTERS. EXPECT PONDING OF WATER IN LOW LYING AREAS AND WILL HAVE TO CLOSELY MONITOR TO SEE IF ANY 1-HR RATES APPROACH FFG'S, WHICH ARE MAINLY BTWN 1.8 AND 2.2 INCHES. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 19
Hazardous weather outlook, Aug 12, 5:00 AM CDT, 4 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 500 AM CDT MON AUG 12 2013 TNZ005>011-022>034-056>066-075-077>080-093>095-131000- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 500 AM CDT MON AUG 12 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS THE MID STATE THROUGH TONIGHT. SOME OF THESE THUNDERSTORMS COULD BECOME STRONG WITH THE POTENTIAL FOR HEAVY RAINFALL. THIS COULD LEAD TO AT LEAST MINOR FLOODING OF LOW LYING...TYPICAL FLOOD PRONE LOCATIONS AND ACROSS LOCATIONS THAT RECEIVED SUBSTANTIAL RAINFALL FROM THE PREVIOUS DAYS....INCLUDING THE INTERSTATE 40 CORRIDOR...FROM AROUND DICKSON...OVER TO AROUND NASHVILLE... COOKEVILLE AND CROSSVILLE...AS WELL AS PORTIONS OF NORTHWESTERN MIDDLE TENNESSEE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE THROUGH TUESDAY NIGHT. SOME OF THESE THUNDERSTORMS COULD BECOME STRONG WITH THE POTENTIAL FOR HEAVY RAINFALL...WHICH COULD LEAD TO MINOR FLOODING. .SPOTTER CALL TO ACTION STATEMENT... SPOTTERS AND LOCAL EMERGENCY MANAGEMENT OFFICIALS ARE ENCOURAGED TO REPORT HEAVY RAINFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE IN NASHVILLE. 31
In the hours before
Special weather statement, Aug 12, 8:18 AM CDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 818 AM CDT MON AUG 12 2013 TNZ005>007-023>026-121400- CHEATHAM-DICKSON-HOUSTON-HUMPHREYS-MONTGOMERY-ROBERTSON-STEWART- 818 AM CDT MON AUG 12 2013 ...SIGNIFICANT WEATHER ADVISORY FOR CHEATHAM...DICKSON...HOUSTON... HUMPHREYS...MONTGOMERY...ROBERTSON AND STEWART COUNTIES... AT 812 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM OAK GROVE TO WAVERLY...MOVING EAST AT 25 MPH. SOME LOCATIONS IN THE PATH INCLUDE WOODLAWN...ERIN...CUMBERLAND CITY...WAVERLY...PALMYRA...CLARKSVILLE...MCEWEN...CUNNINGHAM... SLAYDEN...VANLEER...CHEATHAM DAM AND CHARLOTTE. RAINFALL RATES OF ONE HALF TO ONE INCH PER HOUR WILL BE COMMON IN THESE AREAS. MINOR FLOODING IS POSSIBLE IN LOW-LYING AREAS. LAT...LON 3608 8741 3604 8799 3665 8744 3665 8688 ROSE
Special weather statement, Aug 12, 8:55 AM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
855 AM CDT MON AUG 12 2013
TNZ006-007-023>026-121445-
CHEATHAM-DICKSON-HOUSTON-HUMPHREYS-MONTGOMERY-ROBERTSON-
855 AM CDT MON AUG 12 2013
...SIGNIFICANT WEATHER ADVISORY FOR CHEATHAM...DICKSON...HOUSTON...
HUMPHREYS...MONTGOMERY AND ROBERTSON COUNTIES...
AT 852 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES EAST OF
GUTHRIE TO MCEWEN...MOVING EAST AT 20 MPH.
SOME LOCATIONS IN THE PATH INCLUDE CUNNINGHAM...SLAYDEN...MCEWEN...
ADAMS...VANLEER...CEDAR HILL...CHEATHAM DAM...CHARLOTTE...PLEASANT
VIEW...SPRINGFIELD...WHITE BLUFF AND ASHLAND CITY.
YOU CAN EXPECT HEAVY RAINFALL WITH THESE STORMS, WITH HOURLY RATES
AVERAGING ONE-HALF TO ONE INCH. MINOR FLOOD IS POSSIBLE IN LOW-LYING
AREAS.
LAT...LON 3610 8720 3605 8775 3665 8723 3665 8712
3665 8662Special weather statement, Aug 12, 9:28 AM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
928 AM CDT MON AUG 12 2013
TNZ007-008-026-027-121515-
CHEATHAM-DAVIDSON-ROBERTSON-SUMNER-
928 AM CDT MON AUG 12 2013
...SIGNIFICANT WEATHER ADVISORY FOR CHEATHAM...DAVIDSON...ROBERTSON
AND SUMNER COUNTIES...
AT 922 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES NORTH OF
SPRINGFIELD TO GREENBRIER TO ASHLAND CITY...MOVING EAST AT 25 MPH.
SOME LOCATIONS IN THE PATH INCLUDE SPRINGFIELD...ASHLAND CITY...
GREENBRIER...BEAMAN PARK...JOELTON...RIDGETOP...ORLINDA...BELLS
BEND...CROSS PLAINS...WHITES CREEK...WHITE HOUSE AND MILLERSVILLE.
FREQUENT LIGHTNING AND WINDS OF 40 TO 50 MPH ARE EXPECTED WITH THESE
STORMS. HOWEVER, THE PRIMARY THREAT REMAINS HEAVY RAINFALL. HOURLY
RAINFALL RATES OF AN INCH OR MORE ARE POSSIBLE IN MANY AREAS. MINOR
FLOODING IN LOW-LYING AREAS IS EXPECTED. BRIEF STREET FLOODING IN
URBAN AREAS IS ALSO POSSIBLE.
LAT...LON 3640 8646 3631 8654 3632 8655 3631 8657
3629 8656 3611 8672 3612 8717 3619 8715
3621 8718 3642 8700 3665 8695 3666 8659
3664 8656 3666 8651 3666 8642
ROSEThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 8:18 AM CDT | Special Weather Statement | OHX | Dickson, Houston, Montgomery | 42 min |
| Aug 12, 8:55 AM CDT | Special Weather Statement | OHX | Cheatham, Dickson, Robertson | 50 min |
| Aug 12, 9:28 AM CDT | Special Weather Statement | OHX | Cheatham, Davidson, Robertson, Sumner | 47 min |
| Aug 12, 9:30 AM CDT | Severe Thunderstorm Warning | OHX | Robertson, Sumner | 30 min |
| Aug 12, 10:11 AM CDT | Special Weather Statement | OHX | Davidson, Sumner, Trousdale, Wilson | 49 min |
| Aug 12, 11:52 AM CDT | Flash Flood Warning | OHX | Benton, Humphreys | 3 hr |
| Aug 12, 12:51 PM CDT | Flash Flood Warning | OHX | Lawrence | 3 hr |
| Aug 12, 1:15 PM CDT | Flash Flood Watch | OHX | Bedford, Benton, Cannon, Cheatham, Clay, Coffee and 33 more | 14 hr |
| Aug 12, 2:40 PM CDT | Severe Thunderstorm Warning | OHX | Giles | 35 min |
| Aug 12, 3:55 PM CDT | Flash Flood Warning | OHX | Lawrence | 3 hr |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.